User Reviews for Toprol-XL
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Toprol-XL.
Reviews for Toprol-XL to treat Supraventricular Tachycardia
"this medication almost took my life. during the 6 years I was on it my cardiologist kept raising the dose. I had difficulty standing on my feet, developed severe headaches, slurred speech and dark veiled vision. over time my fingers turned dark purple like grape juice. I reached the point where I could not sit up one morning without help. my daughter discovered my back was dark purple as well. the emergency room doctor took me off immediately stating a severe reaction."
tina jones May 14, 2016
|17 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am a 70 yr old RN. I started having episodes of near-fainting around 16 yr.old (actually fainted twice). I would go to the nurse & ask to lay down-which helped, but she thought I was faking. Next episode, 25 yr old - saw cardiologist, negative EKG, no treatment. Next 2 episodes, 30 yr old, more severe, ER - negative tests. Next 5 episodes, 40-50 yr old increasing severity, ER. During the last ER visit, I heard about a new type of Doc, an electrocardiophysiologist. I wore a monitor for 6 weeks before it finally "caught" the SVT. I started on Toprol 50 mg per day. But then, I had an episode of severe low BP (80/40) - back to the ER. My new Doc said to split dose, take 25 mg AM & PM. No episodes past 20 years. I'm a happy camper !"
DianeV1945 (taken for 10 years or more) February 11, 2016
|34 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've been on Toprol XL for 15 years ..started on 50 mg once per day then dropped to 25 mg ..experienced symptoms again then was changed to bystolic but only for a short time ..the doc said toprol was more for my problem so changed back and now on toprol xl 50 mg per day again ..I tried the generic 4 times and always have to take the brand .The genetic didn't work for me after the fourth day of trying it...but now I have severe dizziness floating and faint feeling spells that are worser with my period and noticed my blood pressure getting very low when resting 87/54 or 85/58...so I'm debating on going back to 25 mg per day ..anyone had this experience with Toprol xl?"
mbrannen590gmail.com September 23, 2015
|25 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Was diagnosed with Supraventricular tachycardia two weeks ago and was put on Toprol 25 mg a day. It didn't work with bringing down my pulse so doctor increased to 50 mg a day until I see my heart doctor. I have to say that I do not like the side effects. Heavy feeling in my chest, tired all the time, headaches, etc. Hope my doctor recommends ablation because I don't think I can take this medicine much longer."
kimleydbeme May 23, 2011
|47 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I love this medicine! It has quite literally saved my life, and has made my life much more livable. Whenever I would do anything physical, my heart would beat so fast that I would frequently faint. I went to my cardiologist, and she gave me a holter monitor. She saw what I was talking about and gave me 50mg of Toprol-XL everyday. That was over 3 years ago, still on the same dosage, and it is wonderful. For the first few months, I was a little over tired, but that side effect quickly went away."
Anonymous July 23, 2010
|92 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am 14 years old. I once had a moderate heart attack, and afterwards, my heart was constantly hammering away. Just sitting sown my pulse was 180 bpm. This led to enlarged heart and high blood pressure. I've been on this medicine for 3 years now, and it has probably saved my life from another heart attack. I recommend it to anyone with my problem."
Anonymous June 14, 2010
|53 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was put on 25mg once daily a little over a year ago and it seemed to work wonders for a good while. Due to some other issues though we increased my dose to 100mg a day and I am pretty much tired most of the day, but at least I can walk up stairs and not pass out or my heart doesn't feel like it will leap out of my chest... kind of the price to pay not to deal with the SVT. Hoping the tiredness wears off soon."
texman87 January 14, 2010
|33 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am a 28 year old healthy female. I was diagnosed with Supraventricular Tachycardia just recently and was put on Toprol XL 25 mg. I have only had a few minor attacks since being on this medication however I have side effects - Constantly exhausted and don't feel like myself and I have a heavy feeling in my chest which is extremely uncomfortable. Side effects have not subsided much since I started the medication 5 weeks ago. The side effects are bad enough to where I'm tempted to stop taking it and take my chances with the SVT! My doctor is recommending ablation procedure in hopes of that solving my problem and get me off the medication."
Anonymous September 9, 2009
|54 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was diagnosed 6 years ago with Supraventricular tachycardia. I am a 49 year old female. Since that time I have been taking a 50 mg tablet of Toprol every other day. I have had no other attacks since then and I used to get them about 5x a year. Once in a while I can feel one coming on - my heart starts beating very fast - but apparently the Toprol is doing it's job because I have not had any attacks. I am so thankful for this medication as I suffered for many years thinking I was going to die, my heart would be so hard and fast. One time I could actually see my chest moving and it went on for about 20 minutes."
trish1 July 31, 2009
|70 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"16 year old daughter rushed to local ER complaining of supraventricular tachycardia with heart rate of 283 - three attempts to cardiovert failed. Lopressor was the only drug that would get heart rate down to a manageable rate. Currently taking Toprol LX for three days now with no adverse effects. Heart rate maintaining at 90-100 per minute. Daughter is experiencing moderate tiredness."
nightowl812 April 20, 2009
|39 users found this comment helpful. Did you? Yes No||Report as inappropriate|